Lenalidomide, a recently developed immunomodulatory drug, shares the antiangiogenic and antitumor properties of thalidomide. While there is a known association between thalidomide and hypothyroidism, to our knowledge, there have been no prior reports of thyrotoxicosis associated with thalidomide or lenalidomide treatment. Herein, we report the case of a patient who developed transient thyrotoxicosis while receiving lenalidomide in a clinical trial for metastatic renal cell carcinoma. The time course and biochemical features of this patient's presentation are most consistent with immune-mediated subacute destructive thyroiditis. This case highlights the importance of monitoring thyroid function in the growing number of patients being treated with lenalidomide.
|Original language||English (US)|
|Number of pages||3|
|State||Published - Jul 1 2007|
ASJC Scopus subject areas
- Endocrinology, Diabetes and Metabolism